Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 22, 2007, 4:41 AM PDT for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2007, 4:41 AM PDT (11:41 UTC)
- Expired
- Sep 22, 2007, 6:45 AM PDT
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 72 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 221147 FFWLOX CAC037-221345- /X.NEW.KLOX.FF.W.0009.070922T1141Z-070922T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 441 AM PDT SAT SEP 22 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE GRIFFITH PARK BURN AREA AND VICINITY IN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 645 AM PDT * AT 435 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A LINE OF VERY HEAVY TO INTENSE SHOWERS EXTENDING FROM JUST WEST OF LONG BEACH TO JUST SOUTH OF THE GRIFFITH PARK BURN AREA. RADAR AND RAIN GAGES INDICATED RAINFALL RATES OF BETWEEN ONE HALF AND ONE INCH PER HOUR WITHIN THIS LINE. SHOWERS WERE MOVING TO THE NORTH AT 20 MPH...BUT THE LINE WAS NEARLY STATIONARY. THEREFORE...HEAVY SHOWERS WILL LIKELY CONTINUE TO TRACK OVER THE GRIFFITH PARK BURN AREA FOR THE NEXT HOUR OR TWO PRODUCING FLASH FLOODING AND MUD AND DEBRIS FLOWS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN AND AROUND THE GRIFFITH PARK BURN AREA. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS FLOWS IN THE GRIFFITH PARK BURN AREA ACCORDING TO THRESHOLDS PROVIDED BY USGS. AREAS AFFECTED INCLUDE DRAINAGES...ROADS...AND RESIDENCES IN AND DIRECTLY BELOW THE BURN AREA. LAT...LON 3422 11840 3421 11819 3405 11819 3405 11838 TIME...MOT...LOC 1141Z 180DEG 0KT 3413 11829 $$ BRUNO/ASR
2 follow-up statements
000 WGUS76 KLOX 221301 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 556 AM PDT SAT SEP 22 2007 CAC037-221345- /X.CON.KLOX.FF.W.0009.000000T0000Z-070922T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 556 AM PDT SAT SEP 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM PDT FOR THE GRIFFITH PARK BURN AREA AND VICINITY IN LOS ANGELES COUNTY... AT 550 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE A LINE OF HEAVY SHOWERS EXTENDING FROM JUST SANTA CLARITA TO THE GRIFFITH PARK BURN AREA...TO LONG BEACH. RADAR AND RAIN GAGES INDICATED RAINFALL RATES OF UP TO TWO THIRDS OF AN INCH PER HOUR IN THE HEAVIER SHOWERS. THE SHOWERS WILL CONTINUE TO TRACK OVER THE GRIFFITH PARK BURN AREA FOR AT LEAST THE NEXT 45 MINUTES...PRODUCING FLASH FLOODING AND MUD AND DEBRIS FLOWS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE GRIFFITH PARK BURN AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IN AND BELOW RECENT BURN AREAS...MUD AND DEBRIS FLOW ARE LIKELY. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3422 11840 3421 11819 3405 11819 3405 11838 TIME...MOT...LOC 1256Z 180DEG 0KT 3413 11829 $$ BRUNO/LINDAMAN
000 WGUS76 KLOX 221342 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 639 AM PDT SAT SEP 22 2007 CAC037-221349- /X.CAN.KLOX.FF.W.0009.000000T0000Z-070922T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 639 AM PDT SAT SEP 22 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE GRIFFITH PARK BURN AREA AND VICINITY IN LOS ANGELES COUNTY... AT 635 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SHOWER ACTIVITY OVER THE GRIFFITH PARK BURN AREA HAD DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3422 11840 3421 11819 3405 11819 3405 11838 TIME...MOT...LOC 1339Z 180DEG 0KT 3413 11829 $$ RAT/FORWOOD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:43 AM PDT, 58 minutes earlier.
Area forecast discussion, Sep 22, 3:43 AM PDT, 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 343 AM PDT SAT SEP 22 2007 .SHORT TERM...QUITE A WILD TIME ACROSS PORTIONS OF THE FCST AREA LAST EVENING AND EARLY THIS MORNING. BANDS OF MODERATE TO HEAVY SHOWER AND ISOLATED TSTMS ROTATING AROUND THE UPPER LOW OFF THE COAST HAVE BROUGHT SOME DECENT RAINFALL TO THE FCST...ESPECIALLY ACRS L.A. AND ERN VTU COUNTIES. MANY LOCATIONS IN L.A. COUNTY AND ERN VTU COUNTY HAVE REPORTED BETWEEN ONE HALF INCH AND ONE INCH OF RAIN...ALTHOUGH TOTALS WERE LOWER IN THE ANTELOPE VLY AND ACRS SRN CSTL SXNS. FLASH FLOODING WAS REPORTED ON CATALINA ISLAND... AND RAINFALL RATES WERE HIGH ENOUGH ACRS PORTIONS OF L.A. COUNTY TO PRODUCE FLASH FLOODING IN AND BELOW THE RECENT BURN AREAS. EARLY THIS MORNING...THE UPPER LOW WAS CENTERED ABOUT 70 MILES SSW OF PT CONCEPTION...AND IT WAS BEGINNING TO MOVE TO THE NORTHEAST. BANDS OF SHOWERS...SOME HEAVY...AND ISOLATED TSTMS WERE CONTG TO ROTATE INTO THE FCST AREA THIS MORNING...WITH THE FOCUS ACRS L.A. COUNTY. VERY HEAVY SHOWERS AND TSTMS WITH THE COMMA HEAD OF THE UPPER LOW WERE APCHG THE CST OF SRN SBA AND VTU COUNTIES AS WELL. BASED ON RADAR AND SATELLITE...WILL JUST GO WITH SCATTERED TO NUMEROUS SHOWERS AND ISOLD TSTMS ACRS THE ENTIRE AREA TODAY. ALTHOUGH THE BAND OF SHOWERS/TSTMS MAY LIFT TO THE NORTH AND EAST OF THE AREA BY LATE MORNING...THERE SHOULD BE ENOUGH MSTR AND INSTABILITY TO KEEP A THREAT OF SHOWERS/TSTMS THRU THE AFTERNOON...ALTHOUGH IT DOES APPEAR THAT THE MOST ACTION WILL TAKE PLACE THIS MORNING. FLASH FLOOD WATCHES ARE IN EFFECT FOR 2006 AND 2007 BURN AREAS THROUGH NOON...AND THIS LOOKS GOOD AT THIS TIME. SINCE THE UPPER LOW SPENT SO MUCH TIME OFF THE COAST...IT WILL NOT BE QUITE AS COLD IN THE MTNS AS HAD BEEN EXPECTED...BUT SNOW LEVELS SHOULD STILL LOWER TO ABOUT 7000 FEET...WITH LOCAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ABOVE THAT LEVEL. IT SHOULD STILL BE QUITE COOL TODAY...ESPECIALLY WHERE IT STAYS MOSTLY CLOUDY. THE UPPER LOW WILL LIFT INTO CENTRAL CA LATE TODAY AND TONIGHT...AND DRIER W TO NWLY FLOW AND SUBSIDENCE WILL SPREAD ACRS THE AREA. FOR NOW...HAVE LEFT POPS OUT OF THE FCST FOR TONIGHT...BUT LATER SHIFTS MAY HAVE TO ADD A SLIGHT CHANCE OR CHANCE OF POPS THIS EVENING FOR SOME AREAS. AS THE UPPER LOW OPENS UP AND LIFT NEWD TONIGHT AND SUNDAY...HGTS/THICKNESSES ACRS THE AREA WILL RISE. WITH MORE IN THE WAY OF SUNSHINE...AND WARMING THROUGHOUT THE ATMOSPHERE...EXPECT SEVERAL DEGREES OF WARMING ACRS THE FCST AREA ON SUNDAY. UPPER RIDGING WILL BUILD TOWARD THE W CST SUN NIGHT AND MON AND HGTS/THICKNESSES WILL CONT TO RISE STEADILY. SOME LOW LVL NLY FLOW COULD CAUSE GUSTY WINDS THRU AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY AND NEAR THE INTERSTATE 5 CORRIDOR SUN EVENING...THEN LOW LVL FLOW WILL TURN NELY LATE SUN NIGHT/MON MORNING. THERE COULD BE SOME LOCALLY GUSTY NELY WINDS THRU AND BELOW PASSES AND CANYONS OF THE MTNS AND FOOTHILLS OF L.A. AND VTU COUNTIES...BUT WINDS DO NOT LOOK STRONG AT ALL. TEMPS SHOULD WARM SEVERAL MORE DEGREES IN MOST AREAS ON MONDAY...BACK TO ABOUT NORMAL FOR THIS TIME OF YEAR. .LONG TERM...FAIRLY BENIGN PATTERN SHAPING UP FOR NEXT WEEK. HGTS WILL REMAIN FAIRLY HIGH ACRS THE AREA TUE THRU THU AS A WEAK UPPER LOW DEVELOPS ACRS THE ERN PAC. EXPECT TEMPS TO BE NEAR OR SLIGHTLY ABOVE NORMAL IN MOST AREAS. SKIES SHOULD BE MOSTLY CLEAR...ALTHOUGH SOME STRATUS WL PROBABLY RETURN TO CSTL SXNS...AT LEAST THE CENTRAL CST BY MID WEEK. THE WEAK UPPER LOW IS FCST TO APCH CENTRAL CA THU NIGHT AND FRI...WITH A BROAD TROUGH EXTENDING SWD INTO THE FCST AREA. THIS SHOULD BRING SOME COOLING TO THE AREA...AT LEAST W OF THE MTNS FOR FRI. && .AVIATION... 22/1100Z UPPER LOW SOUTH OF POINT CONCEPTION WILL MOVE NORTHWARD TODAY. AS IT MOVES NORTHWARD THE FOCUS OF THE SHOWERS AND THUNDERSTORMS WILL MOVE TO SANTA BARBARA AND SLO COUNTIES. L.A. COUNTY WILL HAVE SCATTERED THUNDERSTORM ACTIVITY THROUGH THE MORNING AND DIMINISHING SHOWERS IN THE AFTERNOON. KLAX...EXPECT E TO SE WINDS UP TO 8 KT WITH LOCAL GUSTS TO 14 KT THROUGH 19Z...THEN SHIFT TO SW AFTER 20Z. MIX OF CLOUDS AND SHOWERS THROUGH MID MORNING. A 20 PERCENT CHANCE OF A THUNDERSTORM IN THE MORNING. KBUR...CLOUDS WILL BE HIGHLY VARIABLE TODAY WITH VARIABLE CIGS FROM 025 TO 065. SKIES WILL BECOME MORE SCATTERED DURING THE AFTERNOON. A 20 PERCENT CHANCE OF A THUNDERSTORM IN THE MORNING. .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...BRUNO AVIATION...RORKE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 21, 6:00 AM PDT, 22 hours 41 minutes before
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
In the hours before
Local storm report, Sep 22, 12:19 AM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1219 AM PDT SAT SEP 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HEAVY RAIN 1 NNW WHITTIER 33.98N 118.03W
09/22/2007 M0.00 INCH LOS ANGELES CA TRAINED SPOTTER
0.7 INCHES IN 20 MINUTES
&&
LINDAMANLocal storm report, Sep 22, 12:19 AM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1219 AM PDT SAT SEP 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HEAVY RAIN 1 NNW WHITTIER 33.98N 118.03W
09/22/2007 M0.70 INCH LOS ANGELES CA TRAINED SPOTTER
0.7 INCHES IN 20 MINUTES
&&
LINDAMANThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:34 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Sep 21, 10:30 PM PDT | Special Marine Warning | LOX | 15 min | |
| Sep 21, 10:38 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 37 min |
| Sep 21, 11:03 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Sep 21, 11:48 PM PDT | Flash Flood Warning | LOX | Los Angeles | 27 min |
| Sep 21, 11:48 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 27 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.